Alert archive / Georgia / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at Sep 14, 2014, 1:40 AM EDT for 8 counties in Georgia; 5 counties in South Carolina. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2014, 1:40 AM EDT (05:40 UTC)
- Expired
- Sep 14, 2014, 11:01 PM EDT
- In force
- 21 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WGUS62 KCHS 140540 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 140 AM EDT SUN SEP 14 2014 GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-141345- /O.NEW.KCHS.FF.A.0004.140914T0540Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 140 AM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA...INCLUDING THE CHARLESTON AND SAVANNAH METRO AREAS. * THROUGH THIS EVENING * NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR FLASH FLOODING. THE RISK FOR FLASH FLOODING WILL INCREASE NORTH OF A LINE FROM ALLENDALE TO WALTERBORO TO DOWNTOWN CHARLESTON THROUGH SUNRISE...THEN SPREAD SOUTH TO INCLUDE MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA AS THE DAY PROGRESSES. FLASH FLOODING WILL BE POSSIBLE THROUGH LATE THIS EVENING. * RAINFALL AMOUNTS OF 2 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES IS POSSIBLE THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
5 follow-up statements
477 WGUS62 KCHS 141108 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 708 AM EDT SUN SEP 14 2014 GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-142100- /O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 708 AM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA...INCLUDING THE CHARLESTON AND SAVANNAH METRO AREAS. * THROUGH THIS EVENING. * NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR FLASH FLOODING. * RAINFALL AMOUNTS OF 2 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES IS POSSIBLE THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
426 WGUS62 KCHS 141417 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1017 AM EDT SUN SEP 14 2014 GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-142230- /O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1017 AM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... BULLOCH...CANDLER...COASTAL BRYAN...COASTAL CHATHAM... EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...JENKINS...LONG...SCREVEN AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...ALLENDALE...BEAUFORT...CHARLESTON...COASTAL COLLETON...COASTAL JASPER...DORCHESTER...HAMPTON...INLAND BERKELEY...INLAND COLLETON...INLAND JASPER AND TIDAL BERKELEY. * THROUGH THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR FLASH FLOODING. * RAINFALL TOTALS OF 3 INCHES OR MORE ARE POSSIBLE IN LOCALIZED AREAS...MAINLY SOUTH OF CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING...INCLUDING DOWNTOWN CHARLESTON AND SAVANNAH AROUND HIGH TIDE. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
422 WGUS62 KCHS 141910 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT SUN SEP 14 2014 GAZ087-088-117-119-SCZ040-042>045-142015- /O.CAN.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JENKINS-SCREVEN-COASTAL BRYAN-COASTAL CHATHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...FORT MCALLISTER... TYBEE ISLAND...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER 310 PM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. ALTHOUGH LOCALLY HEAVY RAINFALL IS STILL POSSIBLE THE THREAT FOR FLASH FLOODING HAS DIMINISHED. $$ GAZ099>101-114>116-118-137-138-SCZ047>052-150400- /O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 310 PM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... BULLOCH...CANDLER...EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...CHARLESTON...COASTAL COLLETON... COASTAL JASPER...INLAND JASPER AND TIDAL BERKELEY. * UNTIL MIDNIGHT EDT TONIGHT * SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR FLASH FLOODING. * RAINFALL TOTALS OF 3 INCHES OR MORE ARE POSSIBLE IN LOCALIZED AREAS...MAINLY SOUTH OF CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING...INCLUDING DOWNTOWN CHARLESTON AND SAVANNAH AROUND HIGH TIDE. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
083 WGUS62 KCHS 150003 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 803 PM EDT SUN SEP 14 2014 GAZ116-118-137-138-SCZ050-052-150115- /O.CAN.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-CHARLESTON- TIDAL BERKELEY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 803 PM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. $$ GAZ099>101-114-115-SCZ047>049-051-150400- /O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...RIDGELAND...BEAUFORT...HILTON HEAD... EDISTO BEACH...JASPER 803 PM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... BULLOCH...CANDLER...EFFINGHAM...EVANS AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...COASTAL COLLETON... COASTAL JASPER AND INLAND JASPER. * UNTIL MIDNIGHT EDT TONIGHT * SLOW-MOVING...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE TORRENTIAL RAINFALL ARE EXPECTED INTO THIS EVENING AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR FLASH FLOODING. * LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES WITHIN 1 TO 2 HOURS ARE POSSIBLE...AND LOCALIZED FLASH FLOODING COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
718 WGUS62 KCHS 150301 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1101 PM EDT SUN SEP 14 2014 GAZ099>101-114-115-SCZ047>049-051-150415- /O.CAN.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...RIDGELAND...BEAUFORT...HILTON HEAD... EDISTO BEACH...JASPER 1101 PM EDT SUN SEP 14 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL IS STILL POSSIBLE OVERNIGHT...ESPECIALLY NORTH OF SAVANNAH AND SOUTH OF CHARLESTON...BUT THE THREAT FOR FLASH FLOODING HAS DIMINISHED SIGNIFICANTLY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Sep 14, 12:59 AM EDT, 41 minutes earlier.
Area forecast discussion, Sep 14, 12:59 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1259 AM EDT SUN SEP 14 2014 .SYNOPSIS... A COLD FRONT TO THE NORTH AND WEST WILL STALL NEARBY THROUGH EARLY NEXT WEEK...BEFORE A STRONGER COLD FRONT PUSHES THROUGH THE REGION BY THE MIDDLE OF THE WEEK. STRONG SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH IN THE WAKE OF THE FRONT DURING THE LATE WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE BEST CHANCES FOR SHOWERS/TSTMS OVERNIGHT WILL GRADUALLY SHIFT TO THE NORTHERN ZONE AS LOW-LEVEL CONVERGENCE INCREASES AHEAD OF THE APPROACHING BACKDOOR COLD FRONT. ADJUSTED NEAR TERM POPS TO REFLECT THIS THINK...INCREASING THEM BY ABOUT 10-20 PERCENT. RISK FOR FLOODING WILL BE PRESENT THROUGH SUNRISE..ESPECIALLY NORTH OF A LINE FROM WALTERBORO TO DOWNTOWN CHARLESTON. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... SUNDAY...THE SECOND DAY OF THE WEEKEND PROMISES TO BE A FAIRLY ACTIVE CONVECTIVE DAY...COURTESY OF ABUNDANT AND DEEP MOISTURE...A COLD FRONT SITUATED ACROSS THE FORECAST AREA...SOME UPPER LEVEL DIVERGENCE AND ADEQUATE INSTABILITY. THE CHALLENGE THOUGH WILL BE TWOFOLD...WHERE THE FRONT WILL ORIENT ITSELF AND THUS THE RESULTING COVERAGE OF CONVECTION...PLUS OUR DIURNAL TEMP CURVE WHICH WILL BE DICTATED TO THE FIRST CONDITION. THE DAY WILL START WITH LEFTOVER SCATTERED CONVECTION NEAR OR JUST OUTSIDE OUR NW ZONES IN PROXIMITY TO THE 850 MB FRONT...WITH A GREATER CONCENTRATION NEAR THE IMMEDIATE COAST OR MORE LIKELY JUST OFFSHORE. WITH CONVECTIVE TEMPS IN THE LOWER AND MIDDLE 80S HOWEVER LAND BASED CONVECTION WILL DEVELOP QUICKLY...AND COVERAGE WILL INCREASE DURING THE SECOND HALF OF THE MORNING INTO THE AFTERNOON. FOR NOW WE HAVE PAINTED THE BEST RISK OF SHOWERS AND T-STORMS FROM CHARLESTON AND BERKELEY COUNTIES TO LOCATIONS WEST AND SW OF SAVANNAH IN PROXIMITY TO THE COLD FRONT AND WHERE IT INTERACTS WITH THE SEA BREEZE AND VARIOUS MESO-SCALE BOUNDARIES. HIGHEST PROBABILITIES WILL BE 60-70 PERCENT IN THESE LOCATIONS...WITH 40-50 POPS ELSEWHERE. STORM MOTION IS SLUGGISH AND WITH PWATS BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL WE ANTICIPATE OCCASIONAL HEAVY RAINS AND AT LEAST MINOR FLOODING CONCERNS. IN FACT WITH THE COLD FRONT IN THE VICINITY WE MIGHT NEED TO CONSIDER A LARGER AND MORE ENHANCED RISK OF FLOODING. FOR NOW WE/LL ADD TO THE HAZARDOUS WEATHER OUTLOOK...BUT ANY FLASH FLOOD WATCH POTENTIAL IS NOT YET HIGH ENOUGH TO WARRANT ISSUING SUCH A PRODUCT. CONSIDERABLE CLOUD COVER WILL HOLD TEMPS DOWN IN THE MID OR UPPER 80S...AND THE ONSET OF THE RAIN-COOLED ENVIRONMENT WILL RESULT THE DIURNAL TEMP CURVE BOUNCING AROUND PENDING WHEN AND WHERE IT/S RAINING. WE HAVE TRENDED THE CURVE TOWARD SUCH CONDITIONS BUT NO DOUBT FUTURISTIC ADJUSTMENTS WILL BECOME NECESSARY. SUNDAY NIGHT...INTERACTING/MERGING BOUNDARIES AND PLENTIFUL MOISTURE WILL ALLOW FOR ONLY SLOWLY DIMINISHING CONCENTRATION TO SHOWERS AND T-STORMS IN THE EVENING. AND GIVEN THE COLD FRONT LYING NEAR OR CENTRAL ZONES WE ARE COMPELLED TO HOLD ONTO SLIGHT CHANCE AND CHANCE POPS EVEN AFTER MIDNIGHT. THERE ARE INDICATIONS OF SOME BUILD-DOWN OF STRATUS LATE...AND WITH CONDENSATION PRESSURE DEFICITS AS LOW AS 10-30 MB AND SOME LOCALES TO ACHIEVE THEIR CROSS-OVER TEMPS WE ARE CARRYING PATCHY LATE NIGHT FOG FAR INLAND. LOWS WILL AVERAGE IN THE LOWER OR MIDDLE 70S...EXCEPT FOR A FEW UPPER 60S NW TIER. MONDAY...THE SURFACE COLD FRONT BECOMES MORE ILL-DEFINED AS IT BECOMES MASKED BY SEA BREEZE CIRCULATIONS. IN TURN THE SURFACE PRESSURE PATTERN IS ALSO LESS PRONOUNCED AND QUITE NEBULOUS. MESO-SCALE BOUNDARIES AND THE REMNANTS OF THE COLD FRONT WILL HAVE AMPLE MOISTURE AN INSTABILITY TO AGAIN TRIGGER AN ENHANCED RISK FOR SHOWERS AND T-STORMS. COVERAGE WILL INCREASE DURING THE LATE MORNING AND AFTERNOON AS WE ACHIEVE OUR CONVECTIVE TEMPS AND BOUNDARY INTERACTIONS OCCUR. HIGHEST CHANCES WILL BE INLAND FROM THE US-17 CORRIDOR...PEAKING IN THE 50-60 PERCENTILE. WIND FIELDS IN THE STEERING LAYER FROM ROUGHLY 800-600 MB IS YET AGAIN WEAK...SUPPORTIVE OF LOCALLY HEAVY RAINFALL. AND SIMILAR TO MONDAY OUR TEMPS WILL BE DICTATED BY ONSET OF CONVECTION...BUT STILL WE SHOULD REACH THE MID AND UPPER 80S ACROSS THE BOARD. TUESDAY...A BROAD TROUGH WILL HAVE SET UP ACROSS THE EASTERN UNITED STATES AND WILL SEND THE NEXT UPSTREAM COLD FRONT TOWARD THE FORECAST AREA FROM THE NW LATE IN THE PERIOD. EMBEDDED WITHIN THE TROUGH WE FIND A FAIRLY WELL DEFINED SHORT WAVE THAT WAS LOCATED IN NORTHERN OLD MEXICO ON SATURDAY...THAT SHIFTS THROUGH DURING THE DAY. THE ADDITIONAL FORCING ALOFT WITH THIS FEATURE PLUS THE RIGHT ENTRANCE REGION TO THE NEARBY UPPER JET WILL TRIGGER AT LEAST SCATTERED POPS. THERMODYNAMICS ARE GOOD AND THERE IS SOME STRONGER MID LEVEL FLOW WITH 0-6 KM BULK SHEAR ON THE ORDER OF 25-30 KT...WHICH POINTS TOWARD THE POTENTIAL OF A FEW STRONGER OR EVEN ISOLATED SEVERE STORMS. A DEEP OFFSHORE FLOW WILL HELP IN NEGATING THE EXTENSIVE CLOUD COVER AND TEMPS WILL MAX OUT NEAR MID-SEPTEMBER NORMS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE AXIS OF THE UPPER TROUGH WILL BE AMPLIFYING JUST UPSTREAM BY THE MID WEEK PERIOD...WHILE THE COLD FRONT MOVING OFF THE COASTLINE STALLS JUST TO THE SOUTH AND EAST. SHORTWAVE ENERGY MOVING ALONG THE BASE OF THE UPPER TROUGH COULD SUPPORT THE FORMATION OF LOW PRESSURE WAVES ALONG THE LINGERING OFFSHORE FRONT WEDNESDAY THROUGH LATE WEEK. SURFACE HIGH PRESSURE WILL BE BUILDING STRONGLY FROM THE NORTH AT THE SAME TIME...WITH THE OFFSHORE LOW PRESSURE/COASTAL TROUGH FORMING THE PERIPHERY OF A WELL-DEFINED INLAND WEDGE STRETCHING DOWN THE APPALACHIAN REGION. IF THIS PATTERN EVOLVES AS MEDIUM RANGE MODEL SOLUTIONS ARE SUGGESTING...THEN STRONG NORTH/NORTHEAST FLOW COULD DEVELOP THURSDAY INTO POSSIBLY THE WEEKEND AND SUPPORT NOTABLY COOLER CONDITIONS. HAVE INDICATED HIGH TEMPERATURES BEHIND THE FRONT ON WEDNESDAY IN THE MID 80S...TRENDING EVEN COOLER IN THE LOW 80S FOR THE LATE WEEK TIME FRAME. LOW TEMPERATURES WILL ALSO REFLECT THE WEDGE PATTERN...FALLING INTO THE LOW TO MID 60S BY THURSDAY NIGHT. RAIN CHANCES WILL STILL BE RATHER HIGH IN THE 30 TO 40 PERCENT RANGE ON WEDNESDAY AND THURSDAY...WITH BEST COVERAGE ACROSS SOUTHERN AREAS CLOSEST TO THE LINGERING FRONT. SHOWER/THUNDERSTORM POTENTIAL IS THEN EXPECTED TO DECREASE FRIDAY AND SATURDAY...AS THE BEST MOISTURE AND CONVERGENCE REMAINS OFFSHORE WITH THE INTENSIFYING COASTAL TROUGH. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... POTENTIALLY VERY ACTIVE DAY AT THE TERMINALS AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. EARLY MORNING SHOWER/TSTM ACTIVITY IS EXPECTED TO REMAIN WEST AND NORTH OF KCHS...ALTHOUGH IT MAY BRUSH THE TERMINAL THROUGH SUNRISE. WILL MONITOR TRENDS THERE BUT NOT INCLUDE TSRA JUST YET. BEST CHANCES FOR TSTM IMPACTS WILL BE FROM 17-20Z AT KCHS AND 19-22Z AT KSAV...ALTHOUGH THESE WINDOWS MAY NEED TO BE REDEFINED AS THE DAY PROGRESSES. IFR CONDITIONS ARE CERTAINLY POSSIBLE GIVEN THE HIGH MOISTURE VALUES THAT ARE IN PLACE...BUT WILL CAP CONDITIONS AT MVFR FOR NOW. EXTENDED AVIATION OUTLOOK...PERIODIC RAIN CHANCES AND POSSIBLE TEMPORARY FLIGHT RESTRICTIONS THROUGH EARLY NEXT WEEK...AS A COLD FRONT STALLS OVER OR NEAR THE AREA. SOME EARLY MORNING FOG AND/OR LOW CLOUDS WILL ALSO BE POSSIBLE...ALSO RESULTING IN THE RISK OF SUB-VFR WEATHER. && .MARINE... OVERNIGHT...A WEAK COLD FRONT WILL SHIFT SOUTHEAST TOWARD THE NORTHERN SOUTH CAROLINA WATERS. A WEAK PRESSURE GRADIENT IS IN PLACE. WINDS MAINLY 10 KT OR LESS AND SEAS 1-2 FT OVERNIGHT. WINDS WILL BE VARIABLE IN DIRECTIONS AT TIMES. SUNDAY THROUGH TUESDAY...OUTSIDE OF CONVECTION AND ANY POTENTIAL WATERSPOUT ACTIVITY...WIND AND SEA CONDITIONS WILL BE RATHER QUIET. WINDS WILL TURN ONSHORE SUNDAY INTO SUNDAY NIGHT...BEFORE TEMPORARILY VEERING TO AN OFFSHORE FETCH LATE SUNDAY NIGHT/EARLY MONDAY WITH LAND BREEZE INFLUENCES. THE PATTERN WILL THEN START ANEW AGAIN LATER MONDAY MORNING AND PERSIST INTO TUESDAY. MARINERS SHOULD MONITOR NOAA WEATHER RADIO ALL HAZARDS OR ASSOCIATED VHF CHANNELS SINCE THERE IS A RISK FOR OCCASIONAL STRONGER STORMS THROUGH THE PERIOD. WEDNESDAY THROUGH FRIDAY...A MID WEEK AND STRONGER COLD FRONT WILL PUSH THROUGH THE LOCAL WATERS AS A BUILDING HIGH PRESSURE WEDGE DEVELOPS INLAND. A ROBUST PINCHING OF THE NE GRADIENT WILL GRADUALLY DEVELOP FOR THURSDAY AND FRIDAY...AND WINDS AND SEAS WILL BE SIGNIFICANTLY HIGHER. SMALL CRAFT ADVISORIES SEEM A GOOD BET THE SECOND PART OF THE WEEK. WATERSPOUTS...CONDITIONS APPEAR TO FAVOR THE DEVELOPMENT OF WATERSPOUTS SUNDAY MORNING GIVEN LIGHT WIND FIELDS...SUFFICIENT MOISTURE AND INSTABILITY AND AN EAST/NE TO SW/WEST ALIGNED COLD FRONT BISECTING COASTAL WATERS. HOWEVER...SINCE ANY WATERSPOUTS WILL BE SO ISOLATED IN SCOPE WE WILL DEFER TO THE MIDNIGHT FORECASTERS AS TO WHETHER TO ADD TO THE HAZARDOUS WEATHER OUTLOOK AND/OR TO ISSUE A MARINE WEATHER STATEMENT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Sep 13, 6:08 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 608 PM EDT SAT SEP 13 2014 AMZ330-350-352-354-374-142215- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 608 PM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-142215- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 608 PM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLOODING...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. THERE WILL BE A RISK FOR ISOLATED FLASH FLOODING AS STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING TORRENTIAL RAINFALL IN A SHORT PERIOD. THE RISK FOR FLOODING WILL BE HIGHEST ACROSS LOCATIONS NEAR AND INLAND FROM THE US-17 CORRIDOR OR SOUTH CAROLINA AND NEAR AND INLAND OF INTERSTATE 95 IN GEORGIA. BE ALERT FOR POSSIBLE FLOOD ADVISORIES AND FLASH FLOOD WARNINGS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 13, 10:59 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 PM EDT SAT SEP 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN 3 N ELLABELL 32.17N 81.49W
09/13/2014 M3.20 INCH BRYAN GA OTHER FEDERAL
A USGS STATION RECEIVED 3.20 INCHES OF RAIN BETWEEN 815
AND 1015 PM.
&&
EVENT NUMBER CHS1401022
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:02 PM EDT | Areal Flood Advisory | CHS | Tattnall | 88 min |
| Sep 13, 9:25 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 2 hr |
| Sep 13, 11:14 PM EDT | Areal Flood Advisory | CHS | Bulloch, Screven | 61 min |
| Sep 14, 7:17 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Evans, Jenkins, Tattnall | 88 min |
| Sep 14, 1:13 AM EDT | Areal Flood Advisory | CHS | Colleton | 92 min |
| Sep 14, 2:03 AM EDT | Areal Flood Advisory | CHS | Dorchester | 87 min |
| Sep 14, 2:47 AM EDT | Special Weather Statement | CHS | Clarendon | 43 min |
| Sep 14, 3:15 AM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Sep 14, 3:48 AM EDT | Areal Flood Advisory | CHS | Berkeley | 87 min |
| Sep 14, 5:13 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 62 min |
| Sep 14, 7:50 PM EDT | Areal Flood Advisory | CHS | Jasper | 55 min |
Nearby
Flash Flood Watches in Georgia, 2014Flash Flood Watches in South Carolina, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.